What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jun 26, 5:20 PM CST, 2 hours 11 minutes earlier. Its key messages:
- Scattered thunderstorms expected this afternoon and evening. A few instances of damaging winds and locally heavy rainfall possible, but severe weather potential is low overall.
- Warm and humid through Sunday. Sunday night cold front brings less humid and slightly cooler weather for next week.
- Best rain and storm chances (50-70%) Sunday night with the cold front, otherwise small (10-30%) pop-up storm chances most afternoons.
Area forecast discussion, Jun 26, 5:20 PM CST, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
620 PM CDT Thu Jun 26 2025
.KEY MESSAGES...
- Scattered thunderstorms expected this afternoon and evening. A few
instances of damaging winds and locally heavy rainfall possible, but
severe weather potential is low overall.
- Warm and humid through Sunday. Sunday night cold front brings less
humid and slightly cooler weather for next week.
- Best rain and storm chances (50-70%) Sunday night with the
cold front, otherwise small (10-30%) pop-up storm chances most
afternoons.
&&
.DISCUSSION...
Issued at 157 PM CDT Thu Jun 26 2025
Surface observations this afternoon depict a weak area of low
pressure across eastern Nebraska, with a weakening cold front
extending southwest into central Kansas. Satellite observations are
showing several bands of increasingly agitated cumulus ahead of and
parallel to the front. Given a moist and mostly uncapped airmass,
continued heating over the next hour or two should allow scattered
thunderstorms to develop. Forcing does remain quite weak though,
keeping confidence on the low end with regard to exact timing and
coverage of convection. Regardless, the environment continues to be
a very typical summer-time setup. Effective shear is weak, at less
than 15 kts, instability is moderate (2000-2500 J/kg), and moisture
content is high (PWAT 1.8-2.0"). Damaging winds with gusts up to
around 60 mph will be the main severe hazard, though some small hail
could occur with initial updrafts. Otherwise, as storms grow
upscale, there could be some isolated areas that pick up a quick few
inches of rain with a low-end flash flood risk. Generally though,
the more scattered nature of convection and a slow but steady
eastward progression will keep accumulations for most places around
or below one inch. Some places in north-central KS likely won't see
anything. At any rate, any heavier storms will tend to clear east-
central KS by late evening, though a few weaker showers may linger
overnight.
Whatever weak boundary that still exists by tomorrow will lift back
north of the area as a broad zonal jet stream reestablishes itself
over the Northern Plains. This will keep warm and humid conditions
in place through the weekend. Highs climb into the 90s, lows stay in
the 70s, with heat indices approaching 100. Given a continued moist
airmass with only very weak CIN, can't rule out an isolated shower
or storm across much of the weekend. However without any front or
upper shortwave to encourage ascent, most places will remain dry
through Sunday afternoon.
By Sunday evening and overnight, a front will push southeast across
the area as an upper trough begins to amplify over the Great Lakes.
This will increase shower/storm chances area-wide. Behind the front,
slightly cooler and drier air will work in, with dewpoints dropping
into the low/mid 60s by Tuesday afternoon. High temperatures look to
be near seasonal averages, in the upper 80s, with low temperatures
in the mid 60s slightly below average. Precipitation chances look
lower into mid-week behind the front, though in a typical summer
pattern like this it is difficult to discount PoPs altogether this
far out.
&&
.AVIATION /00Z TAFS THROUGH 00Z FRIDAY/...
Issued at 617 PM CDT Thu Jun 26 2025
VFR at sites as line of storms continues to propagate eastward
and away from terminals. Confidence is low-medium with the next
round of TSRA as most guidance indicates sct TSRA forming along
the front, impacting KTOP/KFOE in 05Z-07Z time frame. Inserted
it as PROB30 with poor handling of models with this first round
of TSRA. As the front passes through, winds weaken and become
variable from 04-06Z remaining light through the remainder of
the period.
&&
.TOP WATCHES/WARNINGS/ADVISORIES...
None.
&&
DISCUSSION...Reese
AVIATION...Prieto
Hazardous weather outlook, Jun 26, 2:17 AM CST, 17 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
317 AM CDT Thu Jun 26 2025
KSZ008>012-020>024-026-034>040-054>056-058-059-270830-
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
317 AM CDT Thu Jun 26 2025
This Hazardous Weather Outlook is for central Kansas, east central
Kansas, north central Kansas and northeast Kansas.
.DAY ONE...Today and tonight.
Thunderstorms will develop this afternoon into the evening. Some of
the storms will be strong to severe with the primary hazard being
damaging wind gusts and heavy rainfall.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The probability for widespread hazardous weather is low.
.SPOTTER MESSAGE
Weather spotters are encouraged to relay reports of hail, damaging
wind, tornadoes and flooding.
&&
More detailed information can be found at:
www.weather.gov/media/top/DssPacket.pdf
In the hours before
Special weather statement, Jun 26, 2:54 PM CST, 4 hours 37 minutes before
Special Weather Statement
National Weather Service Topeka KS
354 PM CDT Thu Jun 26 2025
KSZ026-262130-
Jefferson-
354 PM CDT Thu Jun 26 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN JEFFERSON COUNTY
THROUGH 430 PM CDT...
At 354 PM CDT, Doppler radar was tracking a strong thunderstorm over
Winchester, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations impacted include...
Winchester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3920 9524 3933 9540 3942 9529 3942 9518
3924 9518
TIME...MOT...LOC 2054Z 227DEG 19KT 3932 9526
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
PrietoSpecial weather statement, Jun 26, 3:05 PM CST, 4 hours 26 minutes before
Special Weather Statement
National Weather Service Topeka KS
405 PM CDT Thu Jun 26 2025
KSZ055-262130-
Osage-
405 PM CDT Thu Jun 26 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN OSAGE COUNTY THROUGH
430 PM CDT...
At 405 PM CDT, Doppler radar was tracking a strong thunderstorm near
Osage City, moving northeast at 30 mph.
HAZARD...Strong wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation is possible.
Locations impacted include...
Osage City, Burlingame, and Scranton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3852 9588 3862 9595 3865 9595 3886 9584
3872 9559
TIME...MOT...LOC 2105Z 213DEG 28KT 3865 9587
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
PrietoSpecial weather statement, Jun 26, 4:01 PM CST, 3 hours 30 minutes before
Special Weather Statement
National Weather Service Topeka KS
501 PM CDT Thu Jun 26 2025
KSZ012-024-262230-
Brown-Jackson-
501 PM CDT Thu Jun 26 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN JACKSON AND
SOUTHEASTERN BROWN COUNTIES THROUGH 530 PM CDT...
At 501 PM CDT, Doppler radar was tracking a strong thunderstorm near
Whiting, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to vegetation is
possible.
Locations impacted include...
Horton, Everest, Whiting, Netawaka, and Willis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3965 9534 3965 9556 3957 9556 3957 9557
3953 9557 3950 9563 3963 9576 3981 9547
TIME...MOT...LOC 2201Z 232DEG 27KT 3962 9563
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
PrietoSpecial weather statement, Jun 26, 4:27 PM CST, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Topeka KS
527 PM CDT Thu Jun 26 2025
KSZ040-262300-
Douglas-
527 PM CDT Thu Jun 26 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL DOUGLAS COUNTY
THROUGH 600 PM CDT...
At 526 PM CDT, Doppler radar was tracking a strong thunderstorm over
Eudora, moving east at 35 mph.
HAZARD...Strong wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Eastern Lawrence and Eudora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3879 9512 3897 9521 3898 9519 3897 9519
3896 9518 3898 9516 3897 9513 3897 9511
3895 9509 3896 9508 3898 9508 3899 9506
3881 9506
TIME...MOT...LOC 2226Z 248DEG 30KT 3891 9508
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
PrietoSpecial weather statement, Jun 26, 5:57 PM CST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Topeka KS
657 PM CDT Thu Jun 26 2025
KSZ011-270030-
Nemaha-
657 PM CDT Thu Jun 26 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL NEMAHA COUNTY
THROUGH 730 PM CDT...
At 656 PM CDT, Doppler radar was tracking a strong thunderstorm near
Du Bois, moving east at 10 mph.
HAZARD...Strong wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation is possible.
Locations impacted include...
Bern.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3996 9592 3998 9611 4000 9610 4000 9589
TIME...MOT...LOC 2356Z 290DEG 10KT 4004 9599
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
PrietoSpecial weather statement, Jun 26, 6:46 PM CST, 45 minutes before
Special Weather Statement
National Weather Service Topeka KS
746 PM CDT Thu Jun 26 2025
KSZ011-012-270130-
Brown-Nemaha-
746 PM CDT Thu Jun 26 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN NEMAHA AND BROWN
COUNTIES THROUGH 830 PM CDT...
At 745 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms in northern Nemaha and Brown counties, moving
southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to vegetation is
possible.
Locations impacted include...
Hiawatha, Sabetha, Fairview, Robinson, Morrill, Bern, Reserve,
Powhattan, Oneida, Hamlin, and Willis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3967 9535 3990 9611 4000 9600 4000 9534
TIME...MOT...LOC 0045Z 297DEG 12KT 3995 9591
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Prieto